Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 128, NWS Cheyenne, WY

June 28, 2015Kimball County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 28, 2015, 5:19 PM MDT for Kimball County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2015, 5:19 PM MDT (23:19 UTC)
Expired
Jun 28, 2015, 5:42 PM MDT
In force
23 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Kimball County, NE

The radar

The Cheyenne radar (KCYS), 92 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
2417 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WUUS55 KCYS 282319
SVRCYS
NEC105-290000-
/O.NEW.KCYS.SV.W.0128.150628T2319Z-150629T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT SUN JUN 28 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 600 PM MDT

* AT 518 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
  PANORAMA POINT...OR 18 MILES SOUTHWEST OF KIMBALL...MOVING EAST AT
  35 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHERN KIMBALL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE.

&&

LAT...LON 4112 10399 4113 10361 4113 10344 4104 10345
      4100 10346 4100 10401
TIME...MOT...LOC 2318Z 275DEG 29KT 4103 10389 

HAIL...1.25IN
WIND...60MPH

$$

MAZUR
2 follow-up statements
483 
WWUS55 KCYS 282333
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
533 PM MDT SUN JUN 28 2015

NEC105-290000-
/O.CON.KCYS.SV.W.0128.000000T0000Z-150629T0000Z/
KIMBALL NE-
533 PM MDT SUN JUN 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHERN KIMBALL COUNTY...

AT 533 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
KIMBALL AIRPORT...OR 15 MILES SOUTH OF KIMBALL...MOVING EAST AT 35
MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHERN KIMBALL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
A BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE.

&&

LAT...LON 4112 10393 4110 10344 4106 10345 4100 10346
      4100 10393
TIME...MOT...LOC 2333Z 275DEG 29KT 4102 10373 

HAIL...1.00IN
WIND...<50MPH

$$

MAZUR
770 
WWUS55 KCYS 282342
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
542 PM MDT SUN JUN 28 2015

NEC105-282351-
/O.CAN.KCYS.SV.W.0128.000000T0000Z-150629T0000Z/
KIMBALL NE-
542 PM MDT SUN JUN 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KIMBALL COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER BRIEF HEAVY RAIN 
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4112 10393 4110 10344 4106 10345 4100 10346
      4100 10393
TIME...MOT...LOC 2339Z 275DEG 29KT 4101 10364 

$$

MAZUR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:41 PM MDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 28, 3:41 PM MDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
341 PM MDT SUN JUN 28 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 300 PM MDT SUN JUN 28 2015

CURRENT KCYS RADAR LOOP SHOWS ISOLATED THUNDERSTORMS OVER
SOUTHEAST WYOMING. ALTHOUGH THE UPPER LEVEL HIGH HAS SHIFTED A BIT
WESTWARD TODAY...THERE IS STILL ENOUGH SUBSIDENCE ALOFT TO LIMIT
CONVECTIVE UPDRAFTS. EXPECT MAYBE SOME BRIEF MODERATE TO HEAVY
RAINFALL AND GUSTY WINDS WITH THESE CELLS AS THEY SLOWLY MOVE
SOUTH. FURTHER TO THE EAST...THERE SHOULD BE TOO MUCH CIN JUST
ABOVE THE BOUNDARY LAYER...BUT A STRAY THUNDERSHOWER IS POSSIBLE
NEAR THE NEBRASKA BORDER THIS EVENING. ANY THUNDERSTORMS WILL
GRADUALLY DISSIPATE AROUND SUNSET...BUT RAIN SHOWERS MAY LINGER
TOWARDS MIDNIGHT NEAR THE MOUNTAINS.

FOR MONDAY AND TUESDAY...ALL MODELS SHOW THE CENTER OF THE UPPER
LEVEL HIGH NUDGING EASTWARD...WHICH WILL LOWER TSTORM CHANCES ONCE
AGAIN OVER THE FORECAST AREA DUE TO MIDLEVEL SUBSIDENCE...BUT THIS
WILL BE SHORT LIVED. FOR TUESDAY...ALL MODELS INDICATE THE
NORTHERN PORTION OF THE UPPER LEVEL HIGH BEGINNING TO FLATTEN AND
DRIFT SOUTH AS SHORTWAVE ENERGY PUSHES INTO THE PACIFIC
NORTHWEST. CHANCES FOR SHOWERS AND TSTORMS WILL INCREASE IN THE
AFTERNOON FOR MOST OF SOUTHEAST WYOMING AND NORTHWEST
NEBRASKA...AND MAY LINGER INTO TUESDAY NIGHT AS WELL. TUESDAY
WILL LIKELY BE THE WARMEST DAY OF THE WEEK WITH HIGHS IN THE MID
80S TO MID 90S AFTER A RELATIVELY MILD START TO THE DAY. INCREASED
HIGH TEMPERATURES A FEW DEGREES FOR TUESDAY AFTERNOON...WITH EVEN
THE I25 CORRIDOR AROUND 90 DEGREES.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 206 PM MDT SUN JUN 28 2015

WEDNESDAY-WEDNESDAY NIGHT:
LATEST WATER VAPOR LOOP WAS SHOWING A FAIRLY POTENT UPPER LEVEL
TROF DEVELOPING BEHIND THE SHORTWAVE LIFTING NORTH ALONG THE
PACIFIC NORTHWEST. THE MODELS ARE IN PRETTY GOOD AGREEMENT IN
BRINGING THIS SECONDARY TROF THROUGH THE CANADIAN PROVIDENCES OF
BRITISH COLUMBIA AND SASKATCHEWAN ON MONDAY AND TUESDAY AND THEN
DIVES SOUTHEAST THROUGH THE NORTHERN PLAINS WEDNESDAY INTO
THURSDAY. AHEAD OF THIS WAVE...NOT REAL CONFIDENT ON HOW DEEP THE
MOISTURE WILL BE PRIOR TO THE FRONTAL BOUNDARY MOVING THROUGH.
HOWEVER...THE MODELS ARE SHOWING SURFACE DEWPOINTS IN THE LOW TO
MID 50S WHICH MAY BE ENOUGH TO TRIGGER STRONG TO SEVERE STORMS
ESPECIALLY WITH 0-6KM SHEAR VALUES AROUND 35 TO 45KTS. HEAVY
RAINFALL POTENTIAL DOES NOT LOOK TOO FAVORABLE AT THIS POINT DUE
TO LACK OF WARM CLOUD DEPTH AND FAIRLY PROGRESSIVE STORM MOTIONS
AT SPEEDS OF 15 TO 20KTS FROM THE WEST-NORTHWEST. THE FRONTAL
BOUNDARY IS EXPECTED TO SHIFT THROUGH THE AREA WEDNESDAY NIGHT
WHICH SHOULD BRING IN COOLER TEMPERATURES AND SOMEWHAT DRIER
CONDITIONS.

THURSDAY-SUNDAY:
THE UPPER LEVEL RIDGE OVER THE INTERMOUNTAIN WEST IS PROGGED TO
GRADUALLY BUILD BACK OVER THE REGION LATE NEXT WEEK WHICH SHOULD
ALLOW FOR THE DRY AND MILD CONDITIONS TO PERSIST THROUGH THE 4TH
OF JULY. STILL CANNOT RULE OUT AN ISOLATED STORM OR TWO OVER THE
MOUNTAINS. OTHERWISE...THE NEXT WAVE OF CONCERN COULD MOVE INTO
THE REGION LATE SUNDAY INTO MONDAY.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 206 PM MDT SUN JUN 28 2015

UPPER LEVEL RIDGE IS EXPECTED TO REMAIN LOCKED OVER THE WESTERN
HALF OF THE CONUS. AS A RESULT...VFR CONDITIONS WILL PREVAIL
ACROSS THE TAF SITES. HOWEVER...WE CANNOT RULE OUT A FEW
THUNDERSTORMS NEAR THE LARAMIE RANGE THIS AFTERNOON. COULD BE SOME
GUSTY WINDS NEAR THE STORMS. OTHERWISE...LIGHT AND VARIABLE WINDS
ARE ANTICIPATED.

&&

.FIRE WEATHER...
ISSUED AT 206 PM MDT SUN JUN 28 2015

NO FIRE WEATHER CONCERNS ARE EXPECTED THROUGH MUCH OF NEXT WEEK
FOR AREAS EAST OF THE LARAMIE RANGE AS DAYTIME HUMIDITIES WILL
RANGE BETWEEN 25 AND 40 PERCENT. WEST OF THE LARAMIE RANGE...FIRE
WEATHER CONCERNS WILL BE LOW WITH MAINLY DRY CONDITIONS EXPECTED
OUTSIDE OF THE MOUNTAINS...WHERE AN ISOLATED THUNDERSTORM IS
POSSIBLE EACH AFTERNOON INTO MONDAY. THUNDERSTORM AND WETTING
RAINFALL CHANCES GRADUALLY INCREASE TUESDAY THROUGH THURSDAY
ACROSS THE REGION.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...TJT
LONG TERM...REC
AVIATION...REC
FIRE WEATHER...TJT
Hazardous weather outlook, Jun 28, 5:45 AM MDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
545 AM MDT SUN JUN 28 2015

WYZ101>119-291145-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
545 AM MDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF SOUTHEAST
WYOMING THIS AFTERNOON AND EARLY EVENING. A FEW THUNDERSTORMS MAY
BECOME STRONG CONTAINING SMALL HAIL AND GUSTY WINDS. SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL CONTINUE THIS WEEK...ESPECIALLY FOR
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

NEZ002-003-019>021-054-055-095-096-291145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
545 AM MDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORM CHANCES RETURN FOR TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

In the hours before

Special weather statement, Jun 28, 4:06 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
406 PM MDT SUN JUN 28 2015

NEZ054-WYZ118-119-282245-
KIMBALL NE-CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
406 PM MDT SUN JUN 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KIMBALL AND
SOUTHEASTERN LARAMIE COUNTIES UNTIL 445 PM MDT...

AT 406 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PINE BLUFFS...OR 26 MILES WEST OF KIMBALL...MOVING SOUTHEAST AT 20
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PINE BLUFFS AND BURNS.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 385 AND
402.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4102 10429 4127 10446 4137 10427 4137 10425
      4109 10394 4100 10411 4100 10427
TIME...MOT...LOC 2206Z 325DEG 16KT 4117 10416

MAZUR
Local storm report, Jun 28, 4:18 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
418 PM MDT SUN JUN 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             1 NNE BURNS             41.20N 104.35W
06/28/2015  E0.75 INCH       LARAMIE            WY   CO-OP OBSERVER

&&

HAMMER
Local storm report, Jun 28, 4:37 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
437 PM MDT SUN JUN 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             3 S BURNS               41.15N 104.36W
06/28/2015  E0.50 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

HAMMER
Local storm report, Jun 28, 4:52 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
452 PM MDT SUN JUN 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             1 NE BURNS              41.20N 104.35W
06/28/2015  E1.25 INCH       LARAMIE            WY   CO-OP OBSERVER

            HAIL LARGER THAN QUARTER SIZED.

&&

HAMMER

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.